Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 23, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Nov 30, 2008, 3:12 AM CST for 13 counties in Oklahoma. It took effect at Nov 30, 2008, 8:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2008, 3:12 AM CST (09:12 UTC)
- In effect from
- Nov 30, 2008, 8:00 AM CST
- Expired
- Nov 30, 2008, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Creek County, OK, McIntosh County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 300912 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 312 AM CST SUN NOV 30 2008 OKZ054>056-059>061-064>067-010000- /O.NEW.KTSA.WI.Y.0023.081130T1400Z-081201T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE- OKMULGEE-WAGONER- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... PAWNEE...TULSA...CLAREMORE...BRISTOW...OKEMAH...OKMULGEE... WAGONER 312 AM CST SUN NOV 30 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...PAWNEE...TULSA...ROGERS...CREEK... OKFUSKEE...OKMULGEE...WAGONER. WIND SPEEDS WILL INCREASE THROUGH THE DAY WITH WIND GUSTS OF 35 TO 40 MPH COMMON BY LATE MORNING INTO THE AFTERNOON. WINDS WILL GRADUALLY WEAKEN BY SUNSET. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KTSA 301602 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1002 AM CST SUN NOV 30 2008 OKZ049-053-071-073-010000- /O.EXA.KTSA.WI.Y.0023.000000T0000Z-081201T0000Z/ PUSHMATAHA-CHOCTAW-MCINTOSH-PITTSBURG- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...EUFAULA... MCALESTER 1002 AM CST SUN NOV 30 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...CHOCTAW...MCINTOSH...PITTSBURG. STRONG WINDS WILL AFFECT THE AREA TODAY WITH WIND GUSTS OF 35 TO AROUND 40 MILES PER HOUR POSSIBLE THROUGH THE AFTERNOON HOURS. WINDS ARE EXPECTED TO WEAKEN AROUND SUNSET. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING TODAY. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ OKZ054>056-059>061-064>067-010000- /O.CON.KTSA.WI.Y.0023.000000T0000Z-081201T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE- OKMULGEE-WAGONER- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... PAWNEE...TULSA...CLAREMORE...BRISTOW...OKEMAH...OKMULGEE... WAGONER 1002 AM CST SUN NOV 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...PAWNEE...TULSA...ROGERS...CREEK... OKFUSKEE...OKMULGEE...WAGONER. STRONG WINDS WILL AFFECT THE AREA TODAY WITH WIND GUSTS OF 35 TO AROUND 40 MILES PER HOUR POSSIBLE THROUGH THE AFTERNOON HOURS. WINDS ARE EXPECTED TO WEAKEN AROUND SUNSET. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING TODAY. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 29, 9:37 PM CST, 5 hours 35 minutes earlier.
Area forecast discussion, Nov 29, 9:37 PM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 937 PM CST SAT NOV 29 2008 .DISCUSSION... LIGHT SHOWERS HAVE ENDED IN FAR NORTHEAST OKLAHOMA AND SKIES HAVE CLEARED ACROSS MUCH OF THE AREA. STILL EXPECT SOME INCREASE IN CLOUDINESS LATER TONIGHT WITH BAND OF LOW CLOUDS CURRENTLY SURGING SOUTH INTO CENTRAL KANSAS. HAVE REMOVED POPS OVERNIGHT AND HAVE ALSO LOWERED MINIMUM TEMPERATURES AS SEVERAL PLACES HAVE ALREADY DROPPED TO BELOW THE FORECAST VALUES. SUNDAY STILL LOOKS LIKE A BLUSTERY DAY WITH SOME LIGHT RAIN OR SNOW SHOWERS DEVELOPING AND LINGERING INTO THE EVENING HOURS. NOT EXPECTING ANY IMPACTS ON TRAVEL THOUGH WITH RELATIVELY WARM SURFACE AND GROUND TEMPERATURES. UPDATE ON THE WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....05 PLATE
Hazardous weather outlook, Nov 29, 4:54 PM CST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 454 PM CST SAT NOV 29 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 454 PM CST SAT NOV 29 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL. MONDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... COLD CANADIAN AIR WILL RUSH INTO THE REGION SUNDAY IN THE WAKE OF A DEPARTING UPPER LEVEL STORM SYSTEM...CREATING BLUSTERY CONDITIONS. NORTHWEST WINDS ARE EXPECTED TO GUST UP TO AROUND 35 MILES AN HOUR DURING THE DAY SUNDAY. AS MOISTURE WRAPS AROUND THE DEPARTING COLD UPPER LOW...LIGHT SNOW WILL BE POSSIBLE IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WITH RELATIVELY WARM SURFACE AND GROUND TEMPERATURES...LITTLE IF ANY ACCUMULATION IS EXPECTED WITH PERHAPS JUST A DUSTING ON GRASSY AREAS. ANY IMPACTS ON TRAVEL SHOULD BE MINIMAL. A WARM AND DRY DAY IS EXPECTED TUESDAY WHICH MAY RAISE FIRE WEATHER CONCERNS A BIT. THE NEXT UPPER LEVEL STORM SYSTEM WILL AFFECT THE REGION WEDNESDAY...BRINGING COOLER WEATHER AND A SMALL CHANCE OF RAIN SHOWERS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.